# SDR CA050608011

- Difficulty date: May 26, 2005
- Submitted: July 11, 2005
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 15,218 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2910 · Hydraulic System, Main
- Part: Hose
- Part number: 1776602
- Condition: Punctured
- Location: Lt Hyd System
- Stage of operation: LD
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) GEAR HANDLE DID NOT RETURN TO NEUTRAL. GEAR LIGHTS INDICATED 3 GREEN. HAD TO PUMP GEAR DOWN IN ORDER TO MAKE SURE GEAR WAS DOWN. SMELL OF HYDRAULIC FLUID IN COCKPIT.  HAD TO WAIT UNTIL JUNE 01, 2005 FOR FAA REPAIR STATION TO TROUBLESHOOT.  FOUND GEAR EXTENSION RETURN LINE WITH HOLE. REMOVED AND REPLACED HOSE, CUSTOMER SUPPLIED PART. GEAR HANDLE FUNCTIONS NORMALLY WHEN TESTED WITH RT ENG.  HOSE WAS INSPECTED AND FOUND TO BE 1973 VINTAGE. INSPECTION CALLS FOR PRESSURE CHECK ALL FLUID HOSES IN WING AREA AFTER 10 YEARS TIME-IN-SERVICE. VISUALLY CHECK FOR LEAKS. HOSES THAT PASS INSPECTION MAY REMAIN IN SERVICE AND CHECKED THERE AFTER EACH FIVE YEARS TIME-IN-SERVICE.
